MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: supply chain supervisor.Pma/510(k) #: k171853.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair-like fiber was discovered within the sealed packaging of a liver access and biopsy set.It was confirmed that the device did not make patient contact.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a representative of (b)(6) hospital (united states) informed cook on 10feb2023 of an issue with a liver access and biopsy set (rpn: labs-100-j-01; lot #: 15025804).The customer reported that there was a hair inside the sealed packaging.The device was unused and did not make patient contact.No adverse effects have been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device, as well as a visual inspection of returned product, were conducted during the investigation.One unused/sealed device was received.Upon inspection, a hair like fiber was noticed inside the sealed packaging.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 15025804 records no complaints or nonconformances.An expanded dhr was performed.Additional lots of the same rpn which were packaged within the date range of 12oct2022 ¿ 07nov2022 for this lot were reviewed.No related complaints were found within these lots.We found related nonconformances, but the nonconforming devices were scrapped, and the entire lot underwent 100% inspection for this failure.Based on the dmr, dhr, and device evaluation, there is indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in the field or in house.Cook also reviewed product labeling.The product ifu, [t_labs2_rev1] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿how supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned unused device, and the results of the investigation, it was determined the cause of this event is related to a manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16375059
Report Number1820334-2023-00132
Device Sequence Number17869543
Product Code DYB
UDI-Device Identifier00827002574854
UDI-Public(01)00827002574854(17)251018(10)15025804
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberN/A
Device Catalogue NumberLABS-100-J-01
Device Lot Number15025804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown